Share this Article
WB Chan, CS Cockram
Correspondence: Dr W B Chan, firstname.lastname@example.org
A 30-year-old woman presented in March 2000 with a six-year history of oligomenorrhoea followed by amenorrhoea. She was a known hepatitis B carrier and received interferon-alpha therapy from 1994 to 1997. She developed oligomenorrhoea three months after commencing interferon therapy. Endocrine investigation showed panhypopituitarism. Magnetic resonance (MR) imaging showed a 2 x 3 mm cyst at the posterior aspect of the anterior pituitary gland. She was treated with cortisol, thyroxine and sex hormone replacement. Repeat MR imaging 10 months later showed the same pituitary cyst with no interval change. In conclusion, a case of irreversible panhypopituitarism, associated with interferon-alpha therapy, is reported.
Keywords: amenorrhoea, interferon-alpha, oligomenorrhoea, panhypopituitarism
Singapore Med J 2004; 45(2): 93-94